Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 5, 2023, 6:28 AM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2023, 6:28 AM CDT (11:28 UTC)
- Expired
- Apr 5, 2023, 7:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:38 AM CDT | TORNADO | 2 Ese Lake Geneva, WI | EF-0 TORNADO. ESTIMATED PEAK WINDS OF 80 MPH. PATH LENGTH OF 0.6 MILES. ON THE GROUND FOR 2 MINUTES. ESTIMATED WIDTH OF 75 YARDS. BRIEF TORNADO WENT THROUGH THE COBBLE CREEK NEIGHBORHOOD EAST OF LAKE GENEVA NEAR TOWN OF BLOOMFIELD/LYONS LINE. MAIN DAMAGE WAS T |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 737 m²/s²
- 0-3 km storm-relative helicity
- 1512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
704
WUUS53 KMKX 051128
SVRMKX
WIC059-101-127-051230-
/O.NEW.KMKX.SV.W.0021.230405T1128Z-230405T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
628 AM CDT Wed Apr 5 2023
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Walworth County in southeastern Wisconsin...
Racine County in southeastern Wisconsin...
Kenosha County in southeastern Wisconsin...
* Until 730 AM CDT.
* At 627 AM CDT, severe thunderstorms were located along a line
extending from near Whitewater to near Sharon, moving east at 50
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Antioch,
Whitewater, Elkhorn, Delavan, Lake Geneva, Sturtevant, Union Grove,
East Troy, Paddock Lake, Williams Bay, Camp Lake, Wind Lake,
Winthrop Harbor, Twin Lakes, Rochester, and Raymond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4284 8878 4284 8782 4278 8775 4261 8782
4249 8780 4249 8877
TIME...MOT...LOC 1127Z 268DEG 45KT 4289 8868 4248 8868
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER5 follow-up statements
082
WWUS53 KMKX 051152
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
652 AM CDT Wed Apr 5 2023
WIC127-051201-
/O.CAN.KMKX.SV.W.0021.000000T0000Z-230405T1230Z/
Walworth WI-
652 AM CDT Wed Apr 5 2023
...THE SEVERE THUNDERSTORM WARNING FOR WALWORTH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4284 8831 4284 8782 4278 8775 4276 8777
4274 8777 4267 8780 4266 8781 4261 8782
4255 8781 4252 8781 4249 8780 4250 8831
TIME...MOT...LOC 1151Z 270DEG 45KT 4290 8830 4249 8830
$$
WIC059-101-051230-
/O.CON.KMKX.SV.W.0021.000000T0000Z-230405T1230Z/
Racine WI-Kenosha WI-
652 AM CDT Wed Apr 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR RACINE AND KENOSHA COUNTIES...
At 651 AM CDT, severe thunderstorms were located along a line
extending from near Vernon to Richmond, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Union
Grove, Paddock Lake, Camp Lake, Wind Lake, Twin Lakes, Rochester,
Raymond, Wheatland, Yorkville, Genoa City, Silver Lake, Wind Point,
Powers Lake, Browns Lake, and Waterford North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4284 8831 4284 8782 4278 8775 4276 8777
4274 8777 4267 8780 4266 8781 4261 8782
4255 8781 4252 8781 4249 8780 4250 8831
TIME...MOT...LOC 1151Z 270DEG 45KT 4290 8830 4249 8830
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER753
WWUS53 KMKX 051204
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
704 AM CDT Wed Apr 5 2023
WIC059-101-051230-
/O.CON.KMKX.SV.W.0021.000000T0000Z-230405T1230Z/
Racine WI-Kenosha WI-
704 AM CDT Wed Apr 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR RACINE AND KENOSHA COUNTIES...
At 704 AM CDT, severe thunderstorms were located along a line
extending from Muskego to Lake Catherine, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Union
Grove, Paddock Lake, Camp Lake, Raymond, Yorkville, Silver Lake, Wind
Point, Eagle Lake, Caledonia, Salem, Bristol, Paris, Brighton,
Somers, and Elmwood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4284 8812 4284 8782 4278 8775 4276 8777
4274 8777 4267 8780 4266 8781 4261 8782
4255 8781 4252 8781 4249 8780 4250 8821
TIME...MOT...LOC 1204Z 270DEG 45KT 4290 8811 4249 8811
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER347
WWUS53 KMKX 051213
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
713 AM CDT Wed Apr 5 2023
WIC059-101-051230-
/O.CON.KMKX.SV.W.0021.000000T0000Z-230405T1230Z/
Racine WI-Kenosha WI-
713 AM CDT Wed Apr 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN RACINE AND EASTERN KENOSHA COUNTIES...
At 713 AM CDT, severe thunderstorms were located along a line
extending from Franklin to near Wadsworth, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Union
Grove, Raymond, Yorkville, Wind Point, Caledonia, Bristol, Paris,
Somers, Elmwood Park, North Bay, and Franksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4284 8782 4278 8775 4276 8777 4274 8777
4267 8780 4266 8781 4261 8782 4255 8781
4252 8781 4249 8780 4250 8808 4284 8802
TIME...MOT...LOC 1213Z 270DEG 45KT 4290 8798 4249 8798
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER165
WWUS53 KMKX 051219
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
719 AM CDT Wed Apr 5 2023
WIC059-101-051230-
/O.CON.KMKX.SV.W.0021.000000T0000Z-230405T1230Z/
Racine WI-Kenosha WI-
719 AM CDT Wed Apr 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN RACINE AND EASTERN KENOSHA COUNTIES...
At 719 AM CDT, severe thunderstorms were located along a line
extending from South Milwaukee to near Pleasant Prairie, moving east
at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant,
Winthrop Harbor, Wind Point, Caledonia, Somers, Elmwood Park, North
Bay, Franksville, and Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4284 8782 4278 8775 4276 8777 4274 8777
4267 8780 4266 8781 4261 8782 4255 8781
4252 8781 4249 8780 4249 8794 4284 8789
TIME...MOT...LOC 1219Z 270DEG 45KT 4290 8789 4249 8789
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER994
WWUS53 KMKX 051224
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
724 AM CDT Wed Apr 5 2023
WIC059-101-051234-
/O.EXP.KMKX.SV.W.0021.000000T0000Z-230405T1230Z/
Racine WI-Kenosha WI-
724 AM CDT Wed Apr 5 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RACINE AND
EASTERN KENOSHA COUNTIES WILL EXPIRE AT 730 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4284 8782 4278 8775 4276 8777 4274 8777
4267 8780 4266 8781 4261 8782 4255 8781
4252 8781 4249 8780 4249 8794 4284 8789
TIME...MOT...LOC 1224Z 270DEG 45KT 4290 8785 4249 8785
$$
CMILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:25 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 5, 3:25 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
325 AM CDT Wed Apr 5 2023
.SHORT TERM...
(Issued 325 AM CDT Wed Apr 5 2023)
Today through Thursday:
The warm front has lifted across southern Wisconsin, but the
numerous outflow boundaries moving through the area have kind
of washed the front out. These outflow boundaries are helping to
initiate multiple clusters of thunderstorms across the area and
have brought gusty outflow winds. These showers and storms are
moving quickly and have become more isolated to scattered, so
will allow the Flood Watch to expire at 4 AM.
The surface low, which is currently lifting into southeast Minnesota
will continue to lift north into northwest Wisconsin and the
Arrowhead of Minnesota later this afternoon and evening. This will
push a cold front across our area later this morning. It still
looks like this cold front will initiate some showers and storms
through mid-day. There remains a potential for a few strong to
severe storm through mid-day, but overall models have backed off
quite a bit on the expectations for severe weather.
By this afternoon, the front moves over into lower Michigan and
conditions dry out across southern Wisconsin. Behind the front,
west-southwest winds will increase and gust 35 to 40 mph. The
cold air advection continues into Wednesday night, along with
gusty westerly winds. Thus, expect a colder night ahead. The
gusty west winds will hang on through Thursday, but conditions
will remain dry. While temperatures will be mainly in the 40s we
should see full sunshine.
Anderson
&&
.LONG TERM...
(Issued 325 AM CDT Wed Apr 5 2023)
Thursday Night through Tuesday:
Models have backed off a bit on the potential for a narrow band of
light snow Thursday night. While it remains possible, have kept
the forecast dry for now given the latest trends. Otherwise, high
pressure moves over for the end of the work week and brings
pleasant weather to the area. As WAA returns, a front boundary
looks to sharpen up across Wisconsin late Friday and into the
weekend. This area will become the focus for precipitation;
however, there remains uncertainty in how far north this frontal
boundary sets up. It could be across central WI or far northern
WI. Opted to leave NBM PoPs alone for now, which keeps the focus
for precipitation north of the area for the weekend and gradually
introduces a nice warm up. By late weekend and into early next
week, we could be looking at 70 degree temperatures across much of
the area. Of course, depending on the wind direction near Lake
Michigan it could be cooler.
Anderson
&&
.AVIATION...
(Issued 325 AM CDT Wed Apr 5 2023)
Ceilings and visibilities differ greatly across the area this
morning, depending on where the terminal is in relation to the
warm front, ongoing convection, and Lake Michigan. Expect the
potential for LIFR to MVFR conditions through mid to late morning,
with chances for showers and thunderstorms. A cold front moves
through mid-day, bringing gusty southwest to west winds. As cold
air aloft moves in, there may be a lingering period of MVFR
ceilings through this evening.
Anderson
&&
.MARINE...
(Issued 325 AM CDT Wed Apr 5 2023)
Issued a Marine Dense Fog for the nearshore waters and southern
half of Lake Michigan as models have strong indications of dense
fog developing this morning and lingering until the cold front
clears the area later today. We also have fog already evident in
the nearshore via shoreline webcams.
A few areas of easterly gales may continue across the northern
third of Lake Michigan, especially across the Straits of Mackinac
this morning. These easterly winds should relax later this morning
as the surface low currently in northern Iowa tracks north across
the Arrowhead of Minnesota and western Lake Superior by this
afternoon and evening. As this low lifts north, a cold front will
pass over Lake Michigan later this morning/early afternoon. It is
possible there will be a few gale force gusts as the front moves
through, but it doesn't look to linger long enough to need a gale
headline.
While we should see a break in the gales today, southwest to west
gales return to the northern two-thirds of Lake Michigan late
this afternoon and through much of the day on Thursday. An
additional gale warning has been issued for this second round of
gales. Further south on the lake, southwest to west winds gust
upwards of 30 knots later this afternoon through Thursday. Winds
over Lake Michigan will relax Thursday night as high pressure
builds in for the end of the week. Later this weekend/early next
week, southerly winds return.
For the nearshore, a Small Craft Advisory remains in effect, but
does transition over to a Gale Warning later this morning and
lingers through this afternoon. It may be marginal at times, but
as colder air moves in behind the passing cold front later this
morning wind gusts of 35 knots cannot be ruled out.
Anderson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-
WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 4 AM Wednesday.
LM...Dense Fog Advisory...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 3 PM
Wednesday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ563 until 7 AM Wednesday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...4 PM
Wednesday to 7 PM Thursday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646...7 AM Wednesday to 7
PM Wednesday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 AM
Wednesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 5, 1:59 AM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 159 AM CDT Wed Apr 5 2023 WIZ046-047-051-052-056>060-062>072-060700- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 159 AM CDT Wed Apr 5 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will impact the area this morning. A few strong to severe storms are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Storm reports will be much appreciated this morning. LMZ643>646-060700- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 159 AM CDT Wed Apr 5 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect through early morning, then a Gale Warning goes into effect later this morning and into this evening. Gales wind down this evening, but Small Craft conditions may linger into the overnight hours. Strong to potentially severe storms are possible through this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft conditions linger through Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-060700- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 159 AM CDT Wed Apr 5 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight A Gale Warning is in effect for the northern third of Lake Michigan through early morning. Another Gale Warning goes into effect this evening through Tonight across the northern two- thirds. There is a chance for strong to severe thunderstorms through this morning. Locally dense fog may develop over Lake Michigan through mid-day. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gales continue across the northern two-thirds on Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Apr 5, 3:09 AM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
309 AM CDT Wed Apr 5 2023
WIZ066-070>072-050845-
Walworth WI-Milwaukee WI-Racine WI-Kenosha WI-
309 AM CDT Wed Apr 5 2023
...Strong line of thunderstorms will impact portions of southern
Milwaukee, southeastern Walworth, Racine and Kenosha Counties
through 345 AM CDT...
At 308 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wind Point to near Pell Lake. Movement was
northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milwaukee, Kenosha, Racine, Greenfield, Oak Creek, Mount Pleasant,
South Milwaukee, Pleasant Prairie, Cudahy, Antioch, Greendale, St.
Francis, Lake Geneva, Sturtevant, Union Grove, Paddock Lake,
Franklin, Camp Lake, Winthrop Harbor, and Twin Lakes.
This includes the following highways...
U.S. Highway 12 between mile markers 331 and 338.
Interstate 41/94 between mile markers 317 and 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4284 8810 4284 8807 4287 8807 4296 8796
4296 8785 4285 8783 4278 8775 4261 8782
4249 8780 4250 8851
TIME...MOT...LOC 0808Z 232DEG 52KT 4281 8781 4250 8837
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WAGNERLocal storm report, Apr 5, 3:22 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM NON-TSTM WND DMG 2 S HUSTISFORD 43.31N 88.60W
04/05/2023 DODGE WI LAW ENFORCEMENT
REPORT OF 2 OR 3 UPROOTED TREES WITH A SHED
BLOWN APART. THE ROOF WAS BLOWN ACROSS THE
ROAD. REPORT WAS DURING THE TIME A OUTFLOW
BOUNDARY CAME THROUGH.
&&
JASpecial weather statement, Apr 5, 4:25 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
425 AM CDT Wed Apr 5 2023
WIZ062-067-051000-
Lafayette WI-Iowa WI-
425 AM CDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of western Lafayette and
southwestern Iowa Counties through 500 AM CDT...
At 424 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Platteville to near St. Donatus. Movement
was northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mineral Point, Darlington, Shullsburg, Belmont, Benton, New Diggings,
Elk Grove, Rewey, Platte Mounds, Calamine, and Lead Mine.
This includes U.S. Highway 151 between mile markers 23 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4285 9043 4286 9042 4287 9006 4251 9012
4251 9042
TIME...MOT...LOC 0924Z 239DEG 43KT 4278 9057 4237 9064
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ANDERSONSpecial weather statement, Apr 5, 5:40 AM CDT, 48 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 540 AM CDT Wed Apr 5 2023 WIZ063-064-068-069-051115- Green WI-Rock WI-Jefferson WI-Dane WI- 540 AM CDT Wed Apr 5 2023 ...Strong thunderstorms will impact portions of eastern Green, Rock, southeastern Dane and southwestern Jefferson Counties through 615 AM CDT... At 539 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Brooklyn to near Brodhead. Movement was east at 60 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Janesville, Beloit, Stoughton, Fort Atkinson, Oregon, Jefferson, South Beloit, Milton, Edgerton, Evansville, Brodhead, Clinton, Cambridge, Orfordville, Brooklyn, Footville, Lake Ripley, Lake Koshkonong, Fulton, and Albion. This includes the following highways... Interstate 39/90 between mile markers 151 and 187. Wisconsin Highway 26 between mile markers 6 and 29. Interstate 43 between mile markers 0 and 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4250 8943 4293 8941 4305 8881 4249 8884 TIME...MOT...LOC 1039Z 258DEG 52KT 4287 8938 4257 8939 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH ANDERSON
Local storm report, Apr 5, 5:48 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
548 AM CDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM TSTM WND GST MONROE 42.60N 89.64W
04/05/2023 M53 MPH GREEN WI AWOS
MEASURED AT KEFT.
&&
JASpecial weather statement, Apr 5, 6:24 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
624 AM CDT Wed Apr 5 2023
WIZ064-065-070>072-051200-
Walworth WI-Waukesha WI-Racine WI-Jefferson WI-Kenosha WI-
624 AM CDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of Walworth, western
Racine, southern Waukesha, southeastern Jefferson and western Kenosha
Counties through 700 AM CDT...
At 623 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmyra to near Sharon. Movement was east
at 50 mph.
HAZARD...Winds to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Muskego, Antioch, Whitewater, Elkhorn, Delavan, Lake Geneva,
Mukwonago, Union Grove, East Troy, Paddock Lake, Williams Bay, Camp
Lake, Wind Lake, Twin Lakes, Spring Grove, Rochester, Wheatland,
Genoa City, Walworth, and Silver Lake.
This includes the following highways...
U.S. Highway 12 between mile markers 320 and 338.
Interstate 43 between mile markers 14 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4290 8875 4289 8807 4249 8806 4249 8875
TIME...MOT...LOC 1123Z 267DEG 39KT 4290 8866 4250 8868
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ANDERSONThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:28 PM CDT | Special Weather Statement | MKX | Green | 32 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 45 min |
| Apr 4, 10:00 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 45 min |
| Apr 4, 10:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 47 min |
| Apr 4, 10:32 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa, Sauk | 43 min |
| Apr 4, 10:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Racine, Washington and 1 more | 46 min |
| Apr 4, 11:07 PM CDT | Special Marine Warning | MKX | 38 min | |
| Apr 4, 11:10 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 65 min |
| Apr 4, 11:45 PM CDT | Special Marine Warning | MKX | 45 min | |
| Apr 5, 12:15 AM CDT | Special Weather Statement | MKX | Fond du Lac, Sheboygan | 30 min |
| Apr 5, 12:29 AM CDT | Special Marine Warning | MKX | 20 min | |
| Apr 5, 1:45 AM CDT | River Flood Warning | MKX | Columbia | 20 days |
| Apr 5, 1:45 AM CDT | River Flood Warning | MKX | Rock | 21 days |
| Apr 5, 1:50 AM CDT | River Flood Watch | MKX | Kenosha | 8 hr |
| Apr 5, 1:51 AM CDT | Special Weather Statement | MKX | Dane, Jefferson, Rock, Walworth, Waukesha | 54 min |
| Apr 5, 1:54 AM CDT | Special Weather Statement | MKX | Sheboygan | 36 min |
| Apr 5, 2:02 AM CDT | Special Weather Statement | MKX | Lafayette | 43 min |
| Apr 5, 2:11 AM CDT | Special Weather Statement | MKX | Milwaukee | 19 min |
| Apr 5, 2:15 AM CDT | Special Weather Statement | MKX | Kenosha, Racine | 15 min |
| Apr 5, 2:36 AM CDT | Special Marine Warning | MKX | 24 min | |
| Apr 5, 2:44 AM CDT | Gale Warning | MKX | 40 hr | |
| Apr 5, 2:44 AM CDT | Marine Dense Fog Advisory | MKX | 9 hr | |
| Apr 5, 3:09 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 36 min |
| Apr 5, 3:19 AM CDT | Special Marine Warning | MKX | 41 min | |
| Apr 5, 4:01 AM CDT | Special Marine Warning | MKX | 44 min | |
| Apr 5, 4:25 AM CDT | Special Weather Statement | MKX | Lafayette | 35 min |
| Apr 5, 4:38 AM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 37 min |
| Apr 5, 5:01 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 44 min |
| Apr 5, 5:10 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 50 min |
| Apr 5, 5:32 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 21 min |
| Apr 5, 5:40 AM CDT | Special Weather Statement | MKX | Rock | 35 min |
| Apr 5, 6:24 AM CDT | Special Weather Statement | MKX | Walworth | 36 min |
| Apr 5, 6:51 AM CDT | Special Marine Warning | MKX | 24 min | |
| Apr 5, 6:54 AM CDT | Special Weather Statement | MKX | Milwaukee | 21 min |
| Apr 5, 6:56 AM CDT | Special Marine Warning | MKX | 64 min | |
| Apr 5, 7:18 AM CDT | Special Marine Warning | MKX | 42 min | |
| Apr 5, 9:13 AM CDT | River Flood Warning | MKX | Green Lake | 21 days |
| Apr 5, 9:26 AM CDT | River Flood Warning | MKX | Kenosha | 6 days |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.